I am on a low dose birth control pill and have been for 2 years. Lately I have been getting some anxiety and a lot of nausea. When I first started with peri 3 years ago, the anxiety was really bad but seemed to be OK after I went on Lexapro and was fine since I stopped the Lexapro about 8 months ago.
Can you still get some peri symptoms even if you are on the pill? (I am on lo/ovral). I would really appreciate it if anyone knows anything about this.
I was just going to post on the same subject. I am on Ortho-Tri-Cyclen Lo for 6 months and this month symptoms have been bad. Nausea, right side pain, ovary pain, bowels all messed up, anxiety, heart palps worse than ever and terrible stomach discomfort. I am about ready to quit the pill if these symptoms are going to be bad with or without it. I am even having hot flashes when that has never been one of my problems before. My breasts are sore, and that also hasn't been a problem until this month. My hormones must be working overtime. I have still had symptoms while on the BCP, but much milder. I wonder if the pill is not working anymore, I have had some mid-cycle spotting too with ovulation pain. What a pain this whole thing is! I would like to go to sleep and wake up when peri is over! Ann
Thank you so much for responding. I have been nauseous off and on all week. I have also been having mood swings and feel sad - which is unusual for me. I did have some kind of virus this week and felt pretty lousy, so i am hoping that it is all because of that. I am running a slight temperature - I guess it is the virus. Can your hormones make you have a fever? It's weird because I felt great yesterday after feeling bad for 2 days and then felt lousy again today. I am also feeling some anxiety that I have not had in some time. I have really been lucky while taking the pill, it really seemed to help all of my symptoms, but I have a feeling that my own hormones are jumping all over the place despite the pill and may be causing havoc! It doesn't help that I forgot to take my pill one day this week. Hopefully everything will go back to normal - I never get sick and I hate itwhen I feel like this!
I must have been a complete hormonal mess when I started the bcp because I did notice some relief when I started--- however.... it was not the cure all I was hoping for-- I just couldn't shake the anxiety and bad moods.
I added Lexapro about 3 weeks ago, and I'm doing MUCH better. In fact- I'm thinking about going off the pill, and just staying on Lexapro. Mary why did you go off the Lexapro? I was initially worried about side effects, but this AD is really tolerable, and anxiety is WAY down.... I actually feel pretty good..... but I am attributing that to the Lexapro, NOT the bcp.
So that's the long answer that YES, I still got symptoms on the bcp.
I went off Lexapro because I felt fine and wanted to see if I had to take it anymore. I have been off it 8 months and have decided to restart it since my anxiety is crippling again. I feel horrible and the Lexapro really helped last time I felt like this.
Does your anxiety feel like you could just jump out of your own skin? I hate this feeling!
I am hearing a lot of things good about Lexapro. Has anyone triedZoloft? I am on Zoloft and still feel like my anxiety levels are too high. I have been on Zoloft for 6 or so weeks and not sure if I have given it enough time or should switch to Lexapro. Any advice?
I was leary about AD's because years ago I tried them and felt terrible... (this was after a death in the family)..... they made me more anxious, and I just felt weird. Lexapro has been very different. For me anyway. It cuts anxiety-- doesn't make it worse. The first few days I had mild nausea, and that's it. Since then, the anxiety has been WAY down. I have klonopin waffers that I used to use when I was really to jump out of my skin, and I have not used a single one since the lexapro. Oh, another thing, I felt better in LESS than a week. If the Zoloft isn't cutting it, I would say definately talk to your doctor about Lexapro.
ps- Mary- YES my anxiety was like I wanted to jump out of my skin, and then some! Actually it was like this feeling of hating everything and everyone. It sucked.... to put it bluntly.
I decided to start on Lexapro again since it worked so well for me before. I am only on day 2, but hopeful. I started having peri symptoms about 4 yrs ago when I turned 40. I was mainly having hot flashes, heart racing, and horrible anxety. I went on the pill which at that point, which got rid of all my issues except anxiety. That is when I first tried Lexapro. It worked great for me after a few weeks. After a few months I went off it because I felt so good, but then I decided to go off the pill too and after a few months was nearly crazy. I went back on both and got relief again. I went off the Lexapro again in December of 2005 but stayed on the pill. I made it to about 2 months ago and started to feel the anxiety creep back in. This time I will just stay on the Lexapro for good! This perimenopause is a nightmare!
I will talk to my GP or my gyn about switching soon. I was on Zoloft before for Post partum. My anxiety did not really exist back then. Perimenopause does stink. It has just changed so much about me. I am willing to do most anything to help me get back to the old ways.
What pill did you use along with the Lexapro? I am to start on Yaz next week. I have heard scary things about it. I am hoping that the combo of the pill and Zoloft will work better for my anxiety. If not, I will talk to my gyn for a switch. Luckily, my gyn lives down the street and our kids play together. She is one of the top docs here, so I consider myself lucky!!
I am on lo/ovral as a bcp. I have tolerated it well. It is the same pill for 21 days then placebo pills for 7 days. I was hoping the pill alone would work for me but I really needed to go back on the Lexapro for anxiety. I tried Zoloft when this all started about 3 1/2 yrs ago and I could not tolerate it. The lexapro was a much better choice for me.